Alert archive / Nebraska / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 162, NWS North Platte, NE

June 1, 2005Garden County, Sheridan County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Jun 1, 2005, 7:25 PM MDT for Garden County, Sheridan County, Nebraska. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 1, 2005, 7:25 PM MDT (01:25 UTC)
Expired
Jun 1, 2005, 8:00 PM MDT
In force
35 min
Issued by
NWS North Platte, NE
Area
Counties, with a storm outline in the text

Counties Garden County, NE, Sheridan County, NE

The radar

The North Platte radar (KLNX), 159 km from the middle of the area, began a volume at 01:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 1.4 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2005-06-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2005-06-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -6 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
-256 J/kg
Mixed-layer LCL
2108 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
-6 m²/s²
0-3 km storm-relative helicity
155 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLBF 020126
SVRLBF
NEC069-161-020200-
/O.NEW.KLBF.SV.W.0162.050602T0125Z-050602T0200Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
725 PM MDT WED JUN 1 2005

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN GARDEN COUNTY IN THE PANHANDLE OF NEBRASKA
  SOUTHEASTERN SHERIDAN COUNTY IN THE PANHANDLE OF NEBRASKA

* UNTIL 800 PM MDT

* AT 724 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 7 MILES
  SOUTH OF ANTIOCH...OR ABOUT 17 MILES SOUTHEAST OF ALLIANCE...AND
  MOVING NORTHEAST AT 55 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  LAKESIDE BY 735 PM MDT
  ELLSWORTH BY 740 PM MDT

LAT...LON 4199 10276 4185 10261 4198 10211 4242 10222

$$

JMC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 12:49 PM MDT, 6 hours 36 minutes earlier.

Area forecast discussion, Jun 1, 12:49 PM MDT, 6 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
149 PM CDT WED JUN 1 2005

...ACTIVE WEATHER PATTERN TO PERSIST THROUGH AT LEAST THURSDAY
NIGHT...

.SHORT TERM DISCUSSION...
NAM SUGGESTING SQAULLY LINE OF STORMS TO SET UP THIS AFTN IN THE
PANHANDLE. LINE MOVES SLOWLY EAST OVERNIGHT AND THEN DISSIPATES
ACROSS ERN ZONES THUR AM.  MERRIMAN PROFILER WINDS ALREADY UNIFORM IN
SPEED WITH GOOD DIRECTIONAL SHEER. FCST POPS WILL BE RAMPED UP TO
LIKELY CATEGORY TONIGHT. LAPSE RATES ARE NOT STEEP ENOUGH FOR
WIDESPREAD SEVERE WEATHER OVERNIGHT.  A FEW SEVERE STORMS ARE
POSSIBLE LATE THIS AFTN/EVENING NORTHWEST...WIND AND HAIL...DEEP
MIXED LAYER.

THURSDAY...SFC FRONT BECOMES THE FOCUS FOR STRONGER AND MORE SEVERE
STORMS PARTICULARLY SW NEB WITH TRIPLE PT FOCUS AND 800MB THETA
E/DEEPER INSTABILITY. FRONT COULD BE OVER KS BUT ELEVATED STORMS
WOULD STILL MOVE NORTH INTO CNTL NEB. NAM EVEN SUGGESTS MOISTURE
ADVECTION BEHIND THE SFC FRONT ACROSS WRN/NRN NEB. ACTIVITY COALESCES
INTO A BEEFY MCS WHICH TRACKS NORTHEAST THRU CNTL NEB.

FRIDAY...SOME WEAK RESIDUAL INSTABILITY MOVES THROUGH NRN ZONES
IN AFTN.  NAM SUGGESTS SCATTERED TSTMS. ATM STABILIZES FRIDAY NIGHT.

.LONG TERM DISCUSSION...
SATURDAY...ATM TAKES A BREAK AS H7 LOW EXITS CNTL PLAINS.

SUNDAY...ANOTHER WAVE DEVELOPS AND AMPLIFIES ACROSS NEB. SYS SHOULD
CLEAR THE AREA MONDAY NIGHT. THINGS DRY OUT AND WARM UP TUESDAY
AND WEDNESDAY WITH TEMPS RISING INTO THE MID 80S...POSSIBLY
WARMER. NEXT WAVE MOVES IN WEDS NIGHT. ALL MODELS...NAM GFS ECMWF
ARE IN REASONABLE AGREEMENT AT 192 HOURS.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...NONE.

&&

CDC
Hazardous weather outlook, Jun 1, 1:50 PM MDT, 5 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
250 PM CDT WED JUN 1 2005

NEZ004>010-022>029-035>038-056>059-069>071-094-021030-
ARTHUR NE-BLAINE NE-BOYD NE-BROWN NE-CHASE NE-CUSTER NE-DEUEL NE-
EASTERN CHERRY NE-FRONTIER NE-GARDEN NE-GARFIELD NE-GRANT NE-
HAYES NE-HOLT NE-HOOKER NE-KEITH NE-KEYA PAHA NE-LINCOLN NE-LOGAN NE-
LOUP NE-MCPHERSON NE-PERKINS NE-ROCK NE-SHERIDAN NE-THOMAS NE-
WESTERN CHERRY NE-WHEELER NE-
INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT...
BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS...
GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN...
NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER...
SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE
250 PM CDT WED JUN 1 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL
NEBRASKA.

.DAY ONE...TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORM DEVELOPMENT OVER THE
NORTHWEST PORTION OF THE OUTLOOK AREA THIS EVENING. THUNDERSTORMS
WILL DEVELOP OVER THE PANHANDLE AND MOVE NORTHEAST. THE GREATEST
THREAT FOR SEVERE THUNDERSTORM DEVELOPMENT WILL EXTEND NORTHWEST OF A
LINE FROM FROM SPENCER IN BOYD COUNTY...TO BREWSTER IN BLAINE
COUNTY...TO OGALLALA IN KEITH COUNTY...AND  CHAPPELL IN DEUEL COUNTY.

A FRONT WILL MOVE SLOWLY SOUTHEAST THROUGH WESTERN NEBRASKA THIS
EVENING AND INTO THE CENTRAL OVERNIGHT. THE FRONT WILL REMAIN THE
FOCUS FOR THUNDERSTORM DEVELOPMENT OVERNIGHT INTO THURSDAY. UNSTABLE
CONDITIONS WILL ENHANCE THE STRENGTH OF THE STORMS AND LOW LEVEL WIND
PROFILES ARE EXPECTED TO BE FAVORABLE FOR A FEW SUPERCELLS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A CHANCE OF THUNDERSTORMS DAILY WITH A SLIGHT RISK OF SEVERE
THUNDERSTORMS OVER NEARLY ALL OF WESTERN AND NORTH CENTRAL NEBRASKA
THURSDAY AND FRIDAY.

THE FRONT THAT MOVES INTO THE PLAINS TONIGHT WILL BE A SLOW
MOVER AND IS NOT EXPECTED TO BE OUT OF THE AREA UNTIL LATE FRIDAY
NIGHT. EACH DAY CONDITIONS WILL BECOME MORE UNSTABLE THROUGH
FRIDAY...SO THERE IS A RISK OF SEVERE THUNDERSTORMS EACH DAY.

OVER THE WEEKEND THERE IS A SLIGHT CHANCE OF LATE AFTERNOON
THUNDERSTORMS AS LAPSE RATE STEEPEN WITH THE HEATING OF THE DAY.
THEN ANOTHER SYSTEM WILL MOVE OUT OF THE ROCKIES LATE MONDAY FOR A
CONTINUED THREAT FOR THUNDERSTORM DEVELOPMENT INTO THE EXTENDED
PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

KECK

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 1, 7:57 PM MDTSevere Thunderstorm WarningLBFCherry, Sheridan26 min
Jun 1, 8:01 PM MDTSevere Thunderstorm WarningLBFGarden59 min
Jun 1, 8:40 PM MDTSevere Thunderstorm WarningLBFDeuel35 min
Jun 1, 8:59 PM MDTSevere Thunderstorm WarningLBFGarden31 min
Jun 1, 9:17 PM MDTSevere Thunderstorm WarningLBFDeuel43 min
Jun 1, 10:01 PM MDTSevere Thunderstorm WarningLBFDeuel59 min
Jun 1, 11:05 PM MDTFlash Flood WarningLBFDeuel115 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.